×

Explicit solution of telegraph equation based on reproducing kernel method. (English) Zbl 1259.35062

Summary: We propose a reproducing kernel method for solving the telegraph equation with initial conditions based on the reproducing kernel theory. The exact solution is represented in the form of series, and some numerical examples have been studied in order to demonstrate the validity and applicability of the technique. The method shows that the implement seems easy and produces accurate results.

MSC:

35C10 Series solutions to PDEs
35L15 Initial value problems for second-order hyperbolic equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] M. S. El-Azab and M. El-Gamel, “A numerical algorithm for the solution of telegraph equations,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 757-764, 2007. · Zbl 1132.65087 · doi:10.1016/j.amc.2007.01.091
[2] A. C. Metaxas and R. J. Meredith, Industrial Microwave, Heating, Peter Peregrinus, London, UK, 1993.
[3] G. Roussy and J. A. Pearcy, Foundations and Industrial Applications of Microwaves and Radio Frequency Fields, John Wiley, New York, NY, USA, 1995.
[4] M. Dehghan, “On the solution of an initial-boundary value problem that combines Neumann and integral condition for the wave equation,” Numerical Methods for Partial Differential Equations, vol. 21, no. 1, pp. 24-40, 2005. · Zbl 1059.65072 · doi:10.1002/num.20019
[5] R. K. Mohanty, M. K. Jain, and K. George, “On the use of high order difference methods for the system of one space second order nonlinear hyperbolic equations with variable coefficients,” Journal of Computational and Applied Mathematics, vol. 72, no. 2, pp. 421-431, 1996. · Zbl 0877.65066 · doi:10.1016/0377-0427(96)00011-8
[6] E. H. Twizell, “An explicit difference method for the wave equation with extended stability range,” Nordisk Tidskrift for Informationsbehandling (BIT), vol. 19, no. 3, pp. 378-383, 1979. · Zbl 0441.65066 · doi:10.1007/BF01930991
[7] F. Gao and C. Chi, “Unconditionally stable difference schemes for a one-space-dimensional linear hyperbolic equation,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1272-1276, 2007. · Zbl 1114.65347 · doi:10.1016/j.amc.2006.09.057
[8] A. Saadatmandi and M. Dehghan, “Numerical solution of the one-dimensional wave equation with an integral condition,” Numerical Methods for Partial Differential Equations, vol. 23, no. 2, pp. 282-292, 2007. · Zbl 1112.65097 · doi:10.1002/num.20177
[9] A. Borhanifar and R. Abazari, “An unconditionally stable parallel difference scheme for telegraph equation,” Mathematical Problems in Engineering, vol. 2009, Article ID 969610, 17 pages, 2009. · Zbl 1181.78018 · doi:10.1155/2009/969610
[10] A. Saadatmandi and M. Dehghan, “Numerical solution of hyperbolic telegraph equation using the Chebyshev tau method,” Numerical Methods for Partial Differential Equations, vol. 26, no. 1, pp. 239-252, 2010. · Zbl 1186.65136 · doi:10.1002/num.20442
[11] M. A. Abdou, “Adomian decomposition method for solving the telegraph equation in charged particle transport,” Journal of Quantitative Spectroscopy and Radiative Transfer, vol. 95, no. 3, pp. 407-414, 2005. · doi:10.1016/j.jqsrt.2004.08.045
[12] R. K. Mohanty, “An unconditionally stable difference scheme for the one-space-dimensional linear hyperbolic equation,” Applied Mathematics Letters, vol. 17, no. 1, pp. 101-105, 2004. · Zbl 1046.65076 · doi:10.1016/S0893-9659(04)90019-5
[13] A. Mohebbi and M. Dehghan, “High order compact solution of the one-space-dimensional linear hyperbolic equation,” Numerical Methods for Partial Differential Equations, vol. 24, no. 5, pp. 1222-1235, 2008. · Zbl 1151.65071 · doi:10.1002/num.20313
[14] M. Dehghan, “Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices,” Mathematics and Computers in Simulation, vol. 71, no. 1, pp. 16-30, 2006. · Zbl 1089.65085 · doi:10.1016/j.matcom.2005.10.001
[15] M. Dehghan, “Implicit collocation technique for heat equation with non-classic initial condition,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 4, pp. 461-466, 2006.
[16] M. Dehghan and A. Shokri, “A numerical method for solving the hyperbolic telegraph equation,” Numerical Methods for Partial Differential Equations, vol. 24, no. 4, pp. 1080-1093, 2008. · Zbl 1145.65078 · doi:10.1002/num.20306
[17] M. Dehghan and M. Lakestani, “The use of Chebyshev cardinal functions for solution of the second-order one-dimensional telegraph equation,” Numerical Methods for Partial Differential Equations, vol. 25, no. 4, pp. 931-938, 2009. · Zbl 1169.65102 · doi:10.1002/num.20382
[18] M. Lakestani and B. N. Saray, “Numerical solution of telegraph equation using interpolating scaling functions,” Computers & Mathematics with Applications, vol. 60, no. 7, pp. 1964-1972, 2010. · Zbl 1205.65288 · doi:10.1016/j.camwa.2010.07.030
[19] H.-F. Ding, Y.-X. Zhang, J.-X. Cao, and J.-H. Tian, “A class of difference scheme for solving telegraph equation by new non-polynomial spline methods,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 4671-4683, 2012. · Zbl 1244.65124 · doi:10.1016/j.amc.2011.10.078
[20] A. G. Lakoud and D. Belakroum, “Rothe’s method for a telegraph equation with integral conditions,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 11, pp. 3842-3853, 2009. · Zbl 1171.35306 · doi:10.1016/j.na.2008.07.037
[21] M. Dehghan, S. A. Yousefi, and A. Lotfi, “The use of He’s variational iteration method for solving the telegraph and fractional telegraph equations,” International Journal for Numerical Methods in Biomedical Engineering, vol. 27, no. 2, pp. 219-231, 2011. · Zbl 1210.65173 · doi:10.1002/cnm.1293
[22] J. Biazar, H. Ebrahimi, and Z. Ayati, “An approximation to the solution of telegraph equation by variational iteration method,” Numerical Methods for Partial Differential Equations, vol. 25, no. 4, pp. 797-801, 2009. · Zbl 1169.65335 · doi:10.1002/num.20373
[23] H. Yao and Y. Lin, “New algorithm for solving a nonlinear hyperbolic telegraph equation with an integral condition,” International Journal for Numerical Methods in Biomedical Engineering, vol. 27, no. 10, pp. 1558-1568, 2011. · Zbl 1232.65135 · doi:10.1002/cnm.1376
[24] S. A. Yousefi, “Legendre multiwavelet Galerkin method for solving the hyperbolic telegraph equation,” Numerical Methods for Partial Differential Equations, vol. 26, no. 3, pp. 535-543, 2010. · Zbl 1189.65231 · doi:10.1002/num.20445
[25] M. Cui and Z. Deng, “Solutions to the define solution problem of differential equations in space W21[0,1],” Advances in Mathematics, vol. 17, pp. 327-328, 1986.
[26] M. Cui and Y. Lin, Nonlinear Numerical Analysis in the Reproducing Kernel Space, Nova Science Publishers, New York, NY, USA, 2009. · Zbl 1165.65300
[27] F. Geng and M. Cui, “Solving a nonlinear system of second order boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 1167-1181, 2007. · Zbl 1113.34009 · doi:10.1016/j.jmaa.2006.05.011
[28] H. Yao and M. Cui, “A new algorithm for a class of singular boundary value problems,” Applied Mathematics and Computation, vol. 186, no. 2, pp. 1183-1191, 2007. · Zbl 1175.65085 · doi:10.1016/j.amc.2006.07.157
[29] W. Wang, M. Cui, and B. Han, “A new method for solving a class of singular two-point boundary value problems,” Applied Mathematics and Computation, vol. 206, no. 2, pp. 721-727, 2008. · Zbl 1161.65060 · doi:10.1016/j.amc.2008.09.019
[30] Y. Zhou, Y. Lin, and M. Cui, “An efficient computational method for second order boundary value problems of nonlinear differential equations,” Applied Mathematics and Computation, vol. 194, no. 2, pp. 354-365, 2007. · Zbl 1193.65134 · doi:10.1016/j.amc.2007.04.029
[31] X. Lü and M. Cui, “Analytic solutions to a class of nonlinear infinite-delay-differential equations,” Journal of Mathematical Analysis and Applications, vol. 343, no. 2, pp. 724-732, 2008. · Zbl 1160.34059 · doi:10.1016/j.jmaa.2008.01.101
[32] Y.-L. Wang and L. Chao, “Using reproducing kernel for solving a class of partial differential equation with variable-coefficients,” Applied Mathematics and Mechanics, vol. 29, no. 1, pp. 129-137, 2008. · Zbl 1231.41019 · doi:10.1007/s10483-008-0115-y
[33] F. Li and M. Cui, “A best approximation for the solution of one-dimensional variable-coefficient Burgers’ equation,” Numerical Methods for Partial Differential Equations, vol. 25, no. 6, pp. 1353-1365, 2009. · Zbl 1331.65130 · doi:10.1002/num.20428
[34] S. Zhou and M. Cui, “Approximate solution for a variable-coefficient semilinear heat equation with nonlocal boundary conditions,” International Journal of Computer Mathematics, vol. 86, no. 12, pp. 2248-2258, 2009. · Zbl 1182.35143 · doi:10.1080/00207160903229881
[35] F. Geng and M. Cui, “New method based on the HPM and RKHSM for solving forced Duffing equations with integral boundary conditions,” Journal of Computational and Applied Mathematics, vol. 233, no. 2, pp. 165-172, 2009. · Zbl 1205.65216 · doi:10.1016/j.cam.2009.07.007
[36] J. Du and M. Cui, “Solving the forced Duffing equation with integral boundary conditions in the reproducing kernel space,” International Journal of Computer Mathematics, vol. 87, no. 9, pp. 2088-2100, 2010. · Zbl 1213.65106 · doi:10.1080/00207160802610843
[37] X. Lv and M. Cui, “An efficient computational method for linear fifth-order two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 234, no. 5, pp. 1551-1558, 2010. · Zbl 1191.65103 · doi:10.1016/j.cam.2010.02.036
[38] W. Jiang and M. Cui, “Constructive proof for existence of nonlinear two-point boundary value problems,” Applied Mathematics and Computation, vol. 215, no. 5, pp. 1937-1948, 2009. · Zbl 1187.34030 · doi:10.1016/j.amc.2009.07.044
[39] J. Du and M. Cui, “Constructive proof of existence for a class of fourth-order nonlinear BVPs,” Computers & Mathematics with Applications, vol. 59, no. 2, pp. 903-911, 2010. · Zbl 1189.34038 · doi:10.1016/j.camwa.2009.10.003
[40] M. Cui and H. Du, “Representation of exact solution for the nonlinear Volterra-Fredholm integral equations,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1795-1802, 2006. · Zbl 1110.45005 · doi:10.1016/j.amc.2006.06.016
[41] B. Wu and X. Li, “Iterative reproducing kernel method for nonlinear oscillator with discontinuity,” Applied Mathematics Letters, vol. 23, no. 10, pp. 1301-1304, 2010. · Zbl 1202.34074 · doi:10.1016/j.aml.2010.06.018
[42] W. Jiang and Y. Lin, “Representation of exact solution for the time-fractional telegraph equation in the reproducing kernel space,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 9, pp. 3639-3645, 2011. · Zbl 1223.35112 · doi:10.1016/j.cnsns.2010.12.019
[43] F. Geng and M. Cui, “A reproducing kernel method for solving nonlocal fractional boundary value problems,” Applied Mathematics Letters, vol. 25, no. 5, pp. 818-823, 2012. · Zbl 1242.65144 · doi:10.1016/j.aml.2011.10.025
[44] Y. Lin and M. Cui, “A numerical solution to nonlinear multi-point boundary value problems in the reproducing kernel space,” Mathematical Methods in the Applied Sciences, vol. 34, no. 1, pp. 44-47, 2011. · Zbl 1206.65187 · doi:10.1002/mma.1327
[45] F. Z. Geng, “A numerical algorithm for nonlinear multi-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 236, no. 7, pp. 1789-1794, 2012. · Zbl 1241.65067 · doi:10.1016/j.cam.2011.10.010
[46] M. Mohammadi and R. Mokhtari, “Solving the generalized regularized long wave equation on the basis of a reproducing kernel space,” Journal of Computational and Applied Mathematics, vol. 235, no. 14, pp. 4003-4014, 2011. · Zbl 1220.65143 · doi:10.1016/j.cam.2011.02.012
[47] B. Y. Wu and X. Y. Li, “A new algorithm for a class of linear nonlocal boundary value problems based on the reproducing kernel method,” Applied Mathematics Letters, vol. 24, no. 2, pp. 156-159, 2011. · Zbl 1215.34014 · doi:10.1016/j.aml.2010.08.036
[48] L. M. Surhone, M. T. Tennoe, and S. F. Henssonow, Reproducing Kernel Hilbert Space, Betascript Publishing, Berlin, Germany, 2010.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.